Jump to content
CrazyBoards.org

Zoloft and Risperdal and Psychotic Symptoms


Recommended Posts

Has anyone taken zoloft and risperdal?  Did it do anything to increase their psychotic symptoms?

Any experience with these two drugs together

<{POST_SNAPBACK}>

I haven't, but it's not unheard of.

Alvarez-Perez FJ, Roca M, Martorell E, Espino AM, Uson MM, Figuerola A, Ballabriga J. found two cases of serotonin syndrome, and one of them was taking sertraline and risperidone.

This study found a mean average elevation of 15% in plasma risperidone levels in subjects who'd upped their dose from the initial 50 mg/day to 100 mg/day (Fulltext options--don't how well they'll work outside of a college library). This was deemed to be clinically insignificant.

Link to comment
Share on other sites

I take Zoloft, Risperdal, and Trazodone for bipolar.  The Risperdal (2 mg/day) pretty much knocks me out cold.  I do tend to see in technicolor and sort of hologram style when I am actually able to wake up, but I don't really think I am hallucinating.  I hear static, but I think that is an effect of the meds also.

Link to comment
Share on other sites

I took Zoloft for several years, and hallucinated pretty much the whole time, and became more and more paranoid on it. Then added Risperdal, and took it in combo w/ Risperdal for about a year. The hallucinations and paranoia greatly decreased once I hit 3mgs of Risperdal. (Went up to 6mgs for a short while, but it turned me into a complete zombie, so I have gone back down to 3.) So if the Zoloft was increasing my psychosis, the Risperdal seemed to help. But I have been off Zoloft for several weeks now, and am feeling so much better. I have hallucinated a few times, but nothing like when I was on Zoloft alone.

So basically, I hate Zoloft, and I love Risperdal. I've added Lamictal recently for my moods, and it is already working so much better than Zoloft ever did for me. But everyone's different, so what didn't work for me, may work great for another. And visa versa.

Well, good luck w/ your meds, hope you're doing okay.

Edited by ZoeGurl
Link to comment
Share on other sites

  • 2 months later...

I have been taking Risperdal and Zoloft for 11 months. It has totally helped me. The Risperdal knocks me out for 10 hours of sleep a night, the Zoloft picks me up in the morning. I wish I didn't sleep so much, but it seems like Risperdal knocks out most people that take it. If you are on the Zoloft too I recommend taking it faithfully. I was having trouble remembering to take my Zoloft and I got off it for about a week. One day I started to have suicidal thoughts and my pdoc told me to get on taking it regularly. Since I have been ok, but the suicidal thoughts freaked me out. I was really down on life. 

Link to comment
Share on other sites

I found that Zoloft made me less suicidal, but more pyschotic. I have halved my dose of Zoloft, and found the pyschosis much better. I will report back on whether a tricyclic Ad that I am switching to makes a difference. Unless the giant purple monkeys prevent me from doing so

;)

Link to comment
Share on other sites

  • 8 years later...

I took risperidone, and i ate right, drank it with enough water, and it actually felt like it almost immediately diminished some of my symptoms, and made me less paranoid. 

The next morning i felt i could see clearer.

 

Zoloft was terrible, i got even more paranoid, started to lose track of basic things, got extremely forgetful, led to relapse of OCD symptoms and i started getting really fearful. and now i'm at a point where i am trying to withdraw, and i'm down on half a pill and i just want it to go away completely. it didn't even help with anxiety, i was better off with just CBT, and for some reason, Zoloft seemed to ruin the non-medicine treatment for me as well. which was weird, but it was true. there is something about having psychoses, and the forgetfulness induced by these types of anti-depressants that makes the symptoms even worse.

 

risperdal was much better, however, don't go into not knowing how disabling any psychotic/anxiety medicine must feel for 'your creativity' etc etc, it is soul sucking but that's the price i wanted to pay to get rid of even a bit of the paranoia, hallucinations and delusions, so make an informed decision.

 

however, it's totally safe to take both of these medicines if you have either ocd, psychoses, or an anxiety disorder, etc.  

Edited by AverOblivious
Link to comment
Share on other sites

risperdal was much better, however, don't go into not knowing how disabling any psychotic/anxiety medicine must feel for 'your creativity' etc etc, it is soul sucking but that's the price i wanted to pay to get rid of even a bit of the paranoia, hallucinations and delusions, so make an informed decision.

 

I actually really disagree with "medications kill creativity" as a generalization. It may be true for some people, but it definitely is not the case for me. I'm an artist, and I'm on Viibryd and Risperidone. I find that that my medications have no effect on my creativity. The only difference is that now that I am on medications and am stable, my drawings are not so dark and "tortured" as they have been in the past. Of course, I'm not saying that you and other people haven't had this experience; just that it isn't the case for everyone. Perhaps, at least for some, the soul-sucking feeling is an indication that one needs one's dose adjusted or needs to switch to a new medication? (I felt really numb and mildly depressed while on Zoloft, for example, but once I switched to Viibryd, that went away.)

 

I've been on a number of different anti-depressants over the years, but I haven't noticed any correlation between starting a new anti-depressant or changing doses or anything and my psychotic symptoms. I think I might have been on Zoloft and Risperidone for a while, actually, but as previously mentioned, the Zoloft wasn't quite doing it for my depression, so I switched to Viibryd, and that has finally been the right one for me.

Link to comment
Share on other sites

 

risperdal was much better, however, don't go into not knowing how disabling any psychotic/anxiety medicine must feel for 'your creativity' etc etc, it is soul sucking but that's the price i wanted to pay to get rid of even a bit of the paranoia, hallucinations and delusions, so make an informed decision.

 

Of course, I'm not saying that you and other people haven't had this experience; just that it isn't the case for everyone. Perhaps, at least for some, the soul-sucking feeling is an indication that one needs one's dose adjusted or needs to switch to a new medication? (I felt really numb and mildly depressed while on Zoloft, for example, but once I switched to Viibryd, that went away.)

 

 

This was what I meant. However, I can see how everyone would have a different experience/reaction to medication, from my own experience, zoloft was like this.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...